MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510880
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Separation Failure (2547); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to may 1, 2026 as no event date was reported.Block d4, h4: the complainant was unable to report the lot number; therefore, the unique identifier (udi) #, manufacture date, and expiration date are unknown.Block e1: the initial reporter facility name is (b)(6) hospital.The initial reporter facility address is (b)(6).The initial reporter phone number is (b)(6).Block g2: literature source: zakaria n, tahseen mu, siyal m, niaz sk, siddiqui a, asim m.Frayed to fury: argon plasma coagulation for trapezoid basket retrieval in the pancreatic duct.Acg case reports journal.2025;12(10):e01857.Doi:10.14309/crj.0000000000001857.Block h6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a0401 captures the reportable event of handle cannula break.Imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code 104 captures the reportable event of cancelled/rescheduled procedure.Imdrf impact code f2202 captures the additional endoscopic procedure.
 
Event or Problem Description
Boston scientific became aware of events involving a trapezoid rx through the article "frayed to fury: argon plasma coagulation for trapezoid basket retrieval in the pancreatic duct." by zakaria, noval, et al.According to the article, the trapezoid rx was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure for stone extraction performed on an unknown date.During the procedure, sphincteroplasty was performed up to 8mm through controlled radial expansion balloon, followed by insertion of a trapezoid rx for stone extraction.A balloon catheter was advanced over the guidewire; however, extraction of the stones could not be achieved.A trapezoid rx was then inserted, and the stones were successfully captured.Mechanical lithotripsy was attempted, but the lithotripter handle catheter broke, resulting in basket impaction with the stone.Attempts at side-by-side sphincteroplasty were unsuccessful in retrieving the impacted basket-stone complex.The duodenoscope was withdrawn after the handle of the basket was cut.A sphincteroplasty of 10 mm was then performed, after which the basket wires managed to evert in the duodenum.As a rescue measure, an argon plasma coagulation (apc) probe was introduced.With adequate traction applied to the basket wires, apc was delivered initially at lower settings and subsequently escalated, up to 120 watts and 4l/min, due to failure to cut the wires.This successfully ablated 2 of the lithotripter wires, after which the basket wires were disengaged from the stone and removed from the pancreatic duct.The wires eventually fractured, and the basket complex was successfully retrieved with gentle traction.No mucosal trauma or perforation was noted upon repeat inspection.The stones could not be cleared.A stent was placed in the pancreatic duct.Patient remained stable post procedure and was discharged.He underwent 2 sessions of extracorporeal shockwave lithotripsy (eswl).It was reported the trapezoid rx lithotripter basket was used in the pancreas.However, according to the instructions for use (ifu), "trapezoid rx wireguided retrieval basket is not intended for use in the pancreas.".

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25349226
Report Number3005099803-2026-02228
Device Sequence Number18719888
Product Code LQC
UDI-Device Identifier08714729296393
UDI-Public(01)08714729296393
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00510880
Device Catalogue NumberM00510880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale